I was diagnosed with Dysthemia and OCD over 10 years ago, haven't been on meds for a long time since everyone seems to have some ill side affect. However, something new has come up and I was wondering if it is from my depression, I know that depression affects sleep, however mine usually affected me to where I didn't sleep, now I can sleep for days, 2 weekends ago, I slept from friday evening around 4:00pm to Sunday morning around 10am, got up just to use the restroom and went back to sleep until Monday morning around 9am. I can do this numerous times a month, I will sleep anywhere from 24 to 72 hours, my doc didn't seem to blink twice about it, we just decided for me to try Prozac again, which I took when I was first diganosed and it worked best with least side affects. So my question is has anyone out there with depression ever had periods of time where they slept that much?
Hi sporter669! Does the "sleepiness" coincide with the beginning of taking a new anti-depressant or increasing the dosage? It does make sense to look at the anti-depressants first since that's all I've got to go on, but could be many things. The fact that you have a lot of side-effects when taking these meds for your Dysthymia could be the dosage; whether or not you "step down" on one before you begin another; and start at "baby" dosages before you begin to increase. I have sensitivities to most meds. Especially synthetic. Been through the same thing - and with the sleepiness as well. However, the sleepiness was consistent. I would sleep for long periods of time for the first week or so, then it would stop. But since you seem to have a "break" in between, that's more of a challenge. However, since some meds can last awhile in your body and have a long half-life, if you were to just jump from one to another, it could cause the problem. Also, some meds are indicated to be taken at nightime because of somnolence - others in the morning.. I've actually had to reverse the process because of sleepinesss. But that's a long time. Above all make sure you follow directions - from the DRUG MFG and YOUR DOC - do whatever it says - take with or without food, no alcohol, etc. as these could affect the sleepiness. Since I don't know your med history, it's kind of hard to guess. But makes sense to check out the anti-depressants first. Hope you're taking these under a Psychiatrist's care. I know a lot of Internal Med Docs hand them out like candy, but some aren't aware of the side effects, ESPECIALLY the mixture of other drugs OR HERBS, and maybe you should consider that too. I have 5 other things that come to mind - but I think you're on the right track. Check the meds you're on first.. Main thing is "DON'T STRESS" and try to step down on one before you begin another. Give your body some time to adjust. I know it says it takes a few weeks FOR IT TO WORK. However, in my experience it takes a FEW DAYS for side effects to appear. I hope you can recall if you're doing anything different before the "sleepitime marathons". I'm pulling for you and hope you work it out! Best to you!
Hi my first thought would be that it is due to depression. I am surprised that your Dr brushed over it so quickly, but that could also be reassuring, as long as he was actually listening to you! Do you often get changes in your sleep patterns, major mood changes, like highs and lows?
Are you under a lot of pressure at he moment or do you feel as though your depression has worsened?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Obsessive Compulsive Disorder - I struggle with obsessive thoughts that I Just cant get rid of. they
Posted 9 Sep 2009 • 2 answers
Posted 21 Oct 2011 • 4 answers
Posted 1 Feb 2013 • 6 answers
Posted 26 Nov 2014 • 2 answers
Posted 7 Jan 2017 • 0 answers